MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND .014 ES 300CM ( IC 300 ); WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND .014 ES 300CM ( IC 300 ); WIRE, GUIDE, CATHETER
Catalog Number M003468140
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/18/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during loading of the guidewire, the interventionalist observed particles when withdrawing the guidewire into the insertion tool.There was no patient involvement.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Visual inspection of the subject device discovered that the guidewire was returned with the introducer tool, the distal section of which had a loose white substance on it.The ptfe coating was examined under magnification and it was revealed that it was scraped off at the 141 cm from the proximal end.Additionally, the guidewire was bent and stretched on its proximal end, most likely due to handling of the device during the procedure or shipping, but this could not be definitely determined.A functional testing was not performed due to the nature of the reported event.Sem (electron microscopy) and edx spectroscopy test indicated that the particles were likely from the polytetrafluoroethylene (ptfe) guidewire coating, caused by scraping of the coating by the insertion tool during use.Information from complaint indicated that the particles were observed during preparation when withdrawing the guidewire into the introducer tool.Therefore, an operational context was assigned to the event.
 
Event or Problem Description

Brand Name
TRANSEND .014 ES 300CM ( IC 300 )
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key6122435
Report Number3004859241-2016-00016
Device Sequence Number16232748
Product Code DQX
UDI-Device Identifier08714729441731
UDI-Public(01)08714729441731(17)180328(10)19079407
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K022357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2018
Device Catalogue NumberM003468140
Device Lot Number19079407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/31/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/22/2016
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1